Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 98, NWS Birmingham, AL

April 2, 2009Blount County, Jefferson County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2009, 4:42 PM CDT for Blount County, Jefferson County, Walker County, Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2009, 4:42 PM CDT (21:42 UTC)
Expired
Apr 2, 2009, 5:30 PM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Jefferson County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 4:45 PM CDTFUNNEL CLOUDGraysville, ALREPORTED JUST NW OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 1:33 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
463 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 022142
SVRBMX
ALC009-073-127-022230-
/O.NEW.KBMX.SV.W.0098.090402T2142Z-090402T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...MOUNTAIN BROOK...IRONDALE...
  HUEYTOWN...HOMEWOOD...GARDENDALE...FULTONDALE...FAIRFIELD...
  BIRMINGHAM...
  EAST CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SUMITON...DORA...

* UNTIL 530 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTH OF SIPSEY TO ALABAMA ADVENTURE...OR ALONG A LINE
  EXTENDING FROM 11 MILES NORTH OF SUMITON TO HUEYTOWN...AND MOVING
  NORTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MULGA...MIDFIELD...MAYTOWN AND MADISON BY 450 PM CDT...
  HOMEWOOD...MINOR...ENSLEY AND CARDIFF BY 455 PM CDT...
  U.A.B. CAMPUS AND SAMFORD UNIVERSITY BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

&&

LAT...LON 3351 8662 3333 8711 3393 8712 3394 8711
      3392 8708 3389 8708 3389 8700 3387 8698
      3387 8695 3388 8693 3392 8692 3396 8680
      3405 8670 3408 8669 3409 8670 3410 8666
TIME...MOT...LOC 2142Z 217DEG 35KT 3393 8704 3343 8704

$$

JD/02
2 follow-up statements
000 
WWUS54 KBMX 022202
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT THU APR 2 2009

ALC009-073-127-022230-
/O.CON.KBMX.SV.W.0098.000000T0000Z-090402T2230Z/
JEFFERSON AL-WALKER AL-BLOUNT AL-
502 PM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN BLOUNT...EXTREME EAST CENTRAL WALKER AND CENTRAL
JEFFERSON COUNTIES...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF BANGOR TO FORESTDALE...OR ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CULLMAN TO 6 MILES WEST OF
FULTONDALE...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KETONA LAKES...IRONDALE...DANVILLE AND TARRANT BY 510 PM CDT...
  CLOVERDALE...ALTON...WARRIOR AND SMOKE RISE BY 515 PM CDT...
  CENTER POINT AND BANGOR BY 520 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

&&

LAT...LON 3351 8662 3343 8704 3381 8704 3389 8700
      3387 8698 3387 8695 3388 8693 3392 8692
      3396 8680 3405 8670 3408 8669 3409 8670
      3410 8666
TIME...MOT...LOC 2202Z 217DEG 35KT 3409 8690 3359 8690

$$

JD/02
000 
WWUS54 KBMX 022212
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT THU APR 2 2009

ALC127-022222-
/O.CAN.KBMX.SV.W.0098.000000T0000Z-090402T2230Z/
WALKER AL-
512 PM CDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL WALKER
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

LAT...LON 3355 8663 3357 8689 3359 8690 3376 8694
      3387 8695 3388 8693 3392 8692 3396 8680
      3405 8670 3408 8669 3409 8670 3410 8666
TIME...MOT...LOC 2212Z 217DEG 35KT 3417 8683 3367 8683

$$

ALC009-073-022230-
/O.CON.KBMX.SV.W.0098.000000T0000Z-090402T2230Z/
JEFFERSON AL-BLOUNT AL-
512 PM CDT THU APR 2 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN BLOUNT AND NORTH CENTRAL JEFFERSON COUNTIES...

AT 512 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF CHAMBLEES
MILL TO GARDENDALE...OR ALONG A LINE EXTENDING FROM CULLMAN TO
GARDENDALE...MOVING NORTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PINSON...CENTER POINT AND BANGOR BY 520 PM CDT...
  TRAFFORD...PALMERDALE...MOUNT OLIVE AND HAYDEN BY 525 PM CDT...
  CHAMBLEES MILL AND DALLAS BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR WESTERN ALABAMA.

&&

LAT...LON 3355 8663 3357 8689 3359 8690 3376 8694
      3387 8695 3388 8693 3392 8692 3396 8680
      3405 8670 3408 8669 3409 8670 3410 8666
TIME...MOT...LOC 2212Z 217DEG 35KT 3417 8683 3367 8683

$$

JD/02

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:38 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 2, 3:38 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT THU APR 2 2009

.DISCUSSION...

A PRE-FRONTAL LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING
INTO WEST CENTRAL ALABAMA WILL CONTINUE EASTWARD ACROSS THE STATE.
THIS LINE WILL ENCOUNTER A MORE STABLE AIRMASS LEFT OVER FROM THIS
MORNINGS RAIN AND LOW CLOUDS ACROSS EAST CENTRAL ALABAMA. AS A
WARM FRONT CONTINUES TO LIFT NORTH AHEAD OF THIS LINE...SOME
DESTABILIZATION IS EXPECTED...CONTINUING A STRONG TO SEVERE THREAT
ALONG THE LINE.

UPPER LEVEL TROUGH REMAINS BACK ACROSS ARKANSAS THIS AFTERNOON...AND
IS EXPECTED TO MOVE ACROSS THE TENNESSEE RIVER VALLEY AND INTO THE
OHIO RIVER VALLEY BY TOMORROW MORNING. ALONG THE ASSOCIATED COLD
FRONT...THUNDERSTORM DEVELOPMENT IS OCCURRING ALONG A LINE
STRETCHING FROM CENTRAL ARKANSAS SOUTHWARD INTO NORTHEAST
LOUISIANA..I.AND MOVING TO THE NORTHEAST. AS THIS SYSTEM
SHIFTS EASTWARD...EXPECTING THE AIRMASS OVER CENTRAL ALABAMA TO
DESTABILIZE BEHIND THE CURRENT LINE OF STORMS...AND WILL HAVE TO
MONITOR FOR ANY DEVELOPMENT ALONG THE FRONT. IF THERE IS
REDEVELOPMENT...ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE.
EXPECTED TIMING OF THE FRONT INTO WEST CENTRAL ALABAMA IS BETWEEN
8-10PM...9-11PM ALONG THE I-65 CORRIDOR...AND 10-MIDNIGHT IN EAST
CENTRAL ALABAMA.

BEHIND THIS SYSTEM...EXPECT DRIER AIR TO FILTER INTO THE REGION AS
UPPER LEVEL RIDGING BUILDS INTO THE SOUTHEASTERN CONUS. COOLER AIR
IN NORTHWESTERLY FLOW WILL ALLOW FOR SLIGHTLY COOLER TEMPS ON
FRIDAY...WITH HIGHS IN THE MID 60S. AS THE SURFACE HIGH SHIFTS
EASTWARD SATURDAY...AND SOUTHERLY FLOW DEVELOPS...HIGHS WILL RETURN
TO THE MID 70S.

A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS SATURDAY WILL DRAG A
FRONT THROUGH CENTRAL ALABAMA ON SUNDAY. AS THIS SYSTEM CROSSES THE
AREA...THERE LOOKS TO BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS
SUNDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL BUILD INTO THE
REGION BEHIND THIS SYSTEM...KEEPING CONDITIONS DRY THROUGH THE
MIDDLE OF THE WEEK. THERE WILL BE A GREATER COLD AIR PUSH BEHIND
THIS FRONT...AND TEMPERATURES FOR THE BEGINNING OF NEXT WEEK WILL BE
ABOUT 10-15 DEGREES BELOW NORMAL...WITH HIGHS IN THE MID TO UPPER
50S.

SOUTHERLY FLOW RETURNS WEDNESDAY AS THE NEXT STORM SYSTEM MOVES INTO
THE PLAINS...WHICH WILL BRING A FRONT...AND THE CHANCE OF SHOWERS
AND THUNDERSTORMS...TO THE AREA NEXT THURSDAY.

14

&&

.AVIATION...18Z TAF DISCUSSION.

EXPECT SCT SH/TS DEVELOPMENT THIS AFTERNOON...AFFECTING ALL
SITES...WITH GENERALLY MVFR CEILINGS. SOUTHEASTERLY WINDS WILL
INCREASE THIS AFTERNOON...WITH GUSTS UP TO 25 KTS. AS A FRONT
APPROACHES FROM THE WEST TONIGHT...EXPECT THE COVERAGE OF CONVECTIVE
ACTIVITY TO INCREASE...GOING FROM SCATTERED ACTIVITY TO A BROKEN
SQUALL LINE ALONG THE FRONT. SOME STORMS COULD BE SEVERE. THIS
ACTIVITY WILL MOVE FROM WEST TO EAST THROUGH THE STATE...ENDING BY
03-05Z ACROSS THE WEST...AND 05-06Z ACROSS THE EAST. BEHIND THE
FRONT...BR AND LOW CLOUDS AT 1KFT IS EXPECTED.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     53  64  43  75  50 /  90  10  10  10  10
ANNISTON    54  65  42  76  54 /  90  10  10  10  10
BIRMINGHAM  51  66  42  76  59 /  90  10  10  10  10
TUSCALOOSA  52  69  42  78  58 /  70  10  10  10  20
CALERA      53  67  46  77  57 /  80  10  10  10  10
AUBURN      54  68  46  77  54 /  70  10  10  10  10
MONTGOMERY  56  70  45  78  56 /  60  10  10  10  10
TROY        57  69  44  78  55 /  50  10  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FOR ALL AREAS FROM NOON UNTIL MIDNIGHT.

&&
Hazardous weather outlook, Apr 2, 4:33 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
433 PM CDT THU APR 2 2009

ALZ011>015-017>050-031200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
433 PM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS...SOME SEVERE...OVER CENTRAL ALABAMA WILL
CONTINUE TO MOVE TO THE EAST THROUGH 10 PM.  THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS NEAR 50 MPH.

MORE SCATTERED THUNDERSTORMS WILL LIKELY REDEVELOP OUT AHEAD OF AN
APPROACHING COLD FRONT.  THE FRONT WILL MOVE INTO EXTREME WESTERN
ALABAMA AROUND 8 PM...CENTRAL ALABAMA AROUND 10 PM...AND EASTERN
ALABAMA AROUND MIDNIGHT.  THESE STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.  THERE STILL WILL BE A SMALL CHANCE
OF A TORNADO OR TWO WITH THESE LATER THUNDERSTORMS.

RIVER FLOODING CONTINUES FOR SEVERAL COUNTIES IN SOUTHWEST ALABAMA.
PLEASE REFER TO RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS
REGARDING YOUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

RIVERS WILL REMAIN IN FLOOD THROUGH AT LEAST FRIDAY EVENING FOR
SEVERAL COUNTIES IN SOUTHWEST ALABAMA. PLEASE REFER TO RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS REGARDING YOUR AREA.

SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON...LASTING
INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
BE NECESSARY ON TODAY.

03

In the hours before

Special weather statement, Apr 2, 12:25 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT THU APR 2 2009

ALZ018-019-025-026-021815-
CALHOUN-ETOWAH-SHELBY-ST. CLAIR-
1225 PM CDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR CALHOUN...ETOWAH...SHELBY AND ST.
CLAIR COUNTIES UNTIL 115 PM CDT...

AT 1225 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR RIVERSIDE...OR NEAR PELL CITY...MOVING NORTHEAST AT
35 MPH.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RIVERSIDE.
  NEELY HENRY DAM.
  OHATCHEE.
  WILLIAMS.
  MARKTON.
  SOUTHSIDE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, Apr 2, 2:50 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
250 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             HAMILTON                34.14N 87.98W
04/02/2009  E0.25 INCH       MARION             AL   COUNTY OFFICIAL

&&

10.5
Local storm report, Apr 2, 3:03 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
04/02/2009                   LAMAR              AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

10.5
Local storm report, Apr 2, 3:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     TORNADO          HIGHTOGY                33.69N 88.09W
04/02/2009                   LAMAR              AL   PUBLIC

            UNCONFIRMED TORNADO OBSERVED ON HWY17

&&

10.5

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:39 AM CDTSevere Thunderstorm WarningBMXChambers, Lee, Tallapoosa51 min
Apr 2, 3:01 AM CDTSevere Thunderstorm WarningBMXChambers, Lee29 min
Apr 2, 4:35 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more15 hr
Apr 2, 4:55 AM CDTSevere Thunderstorm WarningBMXBarbour, Pike38 min
Apr 2, 5:50 AM CDTSevere Thunderstorm WarningBMXBarbour, Russell40 min
Apr 2, 7:46 AM CDTTornado WarningBMXPike29 min
Apr 2, 2:20 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter40 min
Apr 2, 2:21 PM CDTSevere Thunderstorm WarningBMXLamar, Marion39 min
Apr 2, 2:53 PM CDTSevere Thunderstorm WarningBMXFayette, Greene, Lamar, Pickens, Sumter, Tuscaloosa52 min
Apr 2, 2:57 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter33 min
Apr 2, 2:57 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston48 min
Apr 2, 3:14 PM CDTTornado WarningBMXGreene, Pickens, Tuscaloosa31 min
Apr 2, 3:32 PM CDTTornado WarningBMXPickens, Tuscaloosa28 min
Apr 2, 3:37 PM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa38 min
Apr 2, 3:42 PM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Marion, Pickens, Tuscaloosa, Walker and 1 more48 min
Apr 2, 4:14 PM CDTSevere Thunderstorm WarningBMXBibb, Blount, Jefferson, Shelby, Tuscaloosa, Walker46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.